West Virginia, 2007Dense Fog in West Virginia, August 7, 2007
August 7, 2007 · NWS LWX · 4 events in 4 counties and zones
A warm and humid air mass over the region allowed dense fog to develop along the Allegheny Front in the eastern pan handle of West Virginia. Automated Surface Observations reported dense fog, reducing visibilities to a quarter mile or less, during the early morning hours of August 7th.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and humid air mass over the region allowed dense fog to develop along the Allegheny Front in the eastern pan handle of West Virginia. Automated Surface Observations reported dense fog, reducing visibilities to a quarter mile or less, during the early morning hours of August 7th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 6, 8:12 PM EST, 4 hours 48 minutes earlier.
Area forecast discussion, Aug 6, 8:12 PM EST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
912 PM EDT MON AUG 6 2007
.SYNOPSIS...
UNSETTLED WEATHER IS EXPECTED THROUGH THE WEEK. A HOT AND HUMID
AIRMASS WILL PUSH NORTHEAST INTO THE AREA FOR TUESDAY WITH
TEMPERATURES EXPECTED TO APPROACH 100. A FRONT WILL SAG SOUTH ON
WEDNESDAY ALLOWING FOR A SLIGHT COOL DOWN. A COOLER AIRMASS WILL
ARRIVE FOR THE WEEKEND AS A SECOND COLD FRONT TRACKS ACROSS THE AREA
ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
DESPITE A MOIST AND UNSTABLE ATMOSPHERE...VERY FEW SHOWERS AND
THUNDERSTORMS WERE ABLE TO DEVELOP ACROSS OUR CWA THIS AFTERNOON.
A SURFACE TROUGH WAS EVIDENT ALONG/EAST OF INTERSTATE 95...BUT
LIFT NEAR THE TROUGH WAS NOT STRONG AND MID LEVEL WARMING SERVED
TO EFFECTIVELY SQUELCH THUNDERSTORM GROWTH.
AT 01Z...THE TROUGH WAS LOCATED FROM THE NORTHERN CHESAPEAKE BAY
SOUTHWEST TO CENTRAL VIRGINIA. A FEW SHOWERS WERE OCCURRING OVER
THE MID BAY AND LOWER SOUTHERN MARYLAND...BUT WILL DISSIPATE IN AN
HOUR OR TWO. WILL INCLUDE 20 POPS UNTIL MIDNIGHT FOR THIS
AREA...OTHERWISE WILL REMOVE POPS ACROSS THE CWA. WILL ALSO
IMPROVE SKY CONDITION BASED ON SATELLITE IMAGERY AND OBS. SOME
UPSTREAM MCS DEBRIS CLOUDS MAY AFFECT OUR WESTERN ZONES FOR PARTLY
CLOUDY SKIES...BUT MOSTLY CLEAR WILL BE THE RULE EAST OF THE MTNS.
FOG WILL BECOME PROMINENT TONIGHT...WITH LOWEST VISIBILITIES
OCCURRING IN SHELTERED VALLEYS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
MAIN WEATHER FEATURE WILL BE THE ARRIVAL OF THE BRUNT OF THE HEAT
AND HUMIDITY TO THE REGION. HAVE ISSUED A HEAT ADVISORY EXTENDING
WEST TO ENCAPSULATE THE POPULATION CENTERS IN THE VALLEYS. HIGHS ARE
BASED ON THE MAV GUIDANCE WHICH HAS BEEN CONSISTENT AND TYPICALLY
HAS A LOWER MAE THAN OTHER GUIDANCE DURING THE DAYTIME. SEE NO
REASON WHY DEW POINTS WHICH REMAINED IN THE LOWER 70S THIS
AFTERNOON WONT DO SO AGAIN.
WITH THE MID LEVEL RIDGE PROVIDING HEATING ALOFT...DONT THINK A LOT
OF CONVECTIVE ACTIVITY WILL OCCUR...SAVE A FEW STORMS IN THE TERRAIN
DUE TO SOLENOIDAL CIRCULATIONS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
TUESDAY NIGHT AND WEDNESDAY...THE LARGE RIDGE OF HIGH PRESSURE
WILL CONTINUE TO DOMINATE THE WEATHER PATTERN BRINGING MORE HOT
AND HUMID CONDITIONS. THE ONLY DIFFERENCE WILL BE THAT A WEAK
BOUNDARY WILL PASS THROUGH THE REGION EARLY WEDNESDAY AND WITH A
WEST-NORTHWEST FLOW BEHIND IT...DOWNSLOPING WINDS WILL ALLOW FOR
SLIGHTLY HOTTER CONDITIONS BUT WITH DEWPOINTS JUST A BIT LOWER
COMPARED TO TUESDAY. NO MATTER HOW YOU SLICE IT...WEDNESDAY WILL
BE VERY HOT AND HEAT ADVISORY CRITERIA MAY BE WARRANTED. SINCE
THIS IS STILL A COUPLE DAYS OUT WE MENTIONED IT IN THE ADVISORY
FOR TUESDAY.
WEDNESDAY NIGHT THROUGH THURSDAY...THE LARGE RIDGE OF HIGH
PRESSURE WILL RETROGRADE WESTWARD BACK INTO THE PLAINS ALLOWING
FOR A NORTHWEST FLOW ALOFT. THIS WILL HELP PUSH THAT BOUNDARY
FURTHER SOUTH BRINGING SOMEWHAT COOLER AND LESS HUMID CONDITIONS
BACK INTO THE REGION. HOWEVER...TEMPERATURES WILL STILL BE A FEW
DEGREES ABOVE CLIMO FOR THIS TIME OF YEAR. AS FOR PRECIP MOST
LOCATIONS SHOULD TURN OUT DRY...BUT DID CARRY SLIGHT POPS ACROSS
THE WEST AND SOUTHWEST CLOSER TO THE BOUNDARY FOR THURSDAY.
THURSDAY NIGHT THROUGH SATURDAY...THE NEXT DISTURBANCE AND ITS
ASSOCIATED COLD FRONT WILL PASS APPROACH THE REGION THURSDAY NIGHT
INTO FRIDAY BEFORE FINALLY PASSING THROUGH THE REGION LATER FRIDAY
INTO FRIDAY NIGHT. INCREASED POPS DURING THIS PERIOD WITH THE BEST
CHANCE FOR SHOWERS/T-STORMS FRIDAY INTO FRIDAY NIGHT AS THE SYSTEM
PASSES THROUGH. THE FRONT SHOULD REMAIN TO OUR SOUTH SATURDAY
ALLOWING FOR EVEN COOLER CONDITIONS WITH TEMPERATURES CLOSE TO
CLIMO FOR THIS TIME OF YEAR. SLIGHT POPS ARE STILL IN THE FORECAST
GIVEN THE FACT THAT LOW LEVEL MOISTURE MAY LINGER BEHIND THE FRONT
AS ANOTHER UPPER-LEVEL DISTURBANCE PASSES THROUGH IN THE NORTHWEST
FLOW ALOFT.
SATURDAY NIGHT AND MONDAY NIGHT...HIGH PRESSURE APPEARS IT WILL
BUILD FAR ENOUGH SOUTH TO BRING DRY AND SEASONABLE CONDITIONS
DURING THE PERIOD.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
CONVECTIVE THREAT THIS EVENING IS GONE. AVIATION FOCUS TURNS TO
LOW VSBYS IN HAZE/FOG. EXCEPT FOR KDCA...EXPECT VSBYS TO DROP INTO
IFR LATER TONIGHT AND EARLY TUESDAY (KDCA PROBABLY DROPS TO MVFR).
AT KCHO AND KMRB...VSBYS IN LIFR/VLIFR CATEGORIES MAY EVEN OCCUR.
CONDITIONS WILL IMPROVE TUESDAY MORNING...BUT SOME MVFR HAZE MAY
HANG ON FOR MUCH OF THE DAY.
RIDGE OF HIGH PRESSURE BRINGS MAINLY DRY CONDITIONS THROUGH
THURSDAY. THE NEXT COLD FRONT WILL BRING A BETTER CHANCE FOR
SHOWERS/T-STORMS TO THE TERMINALS FRIDAY INTO FRIDAY NIGHT. DRIER
CONDITIONS WILL RETURN BY THE END OF THE WEEKEND AS HIGH PRESSURE
BUILDS IN FROM THE SOUTH.
&&
.MARINE...
VARYING WIND DIRECTIONS ACROSS THE WATERS THIS EVENING. WITH THE
PASSAGE OF A WEAK TROUGH...LATE NIGHT WINDS WILL LIKELY FAVOR A
NORTHERLY COMPONENT...BUT MAINLY UNDER 10 KT. FOG WILL FORM
OVERNIGHT...WITH VSBY RESTRICTIONS OF 1 TO 3 NM EXPECTED.
SOUTHERLY WINDS WILL CHANNEL UP THE BAY TUESDAY EVENING BUT IT
SHOULD BE BELOW CRITERIA FOR A SMALL CRAFT ADVISORY. MAINLY DRY
CONDITIONS ARE EXPECTED THROUGH THURSDAY BEFORE THE NEXT COLD FRONT
BRINGS AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY INTO
FRIDAY NIGHT. HIGH PRESSURE WILL SLOWLY BUILD BACK INTO THE REGION
DURING THE WEEKEND.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY FROM 12 PM TO 8 PM EDT TUESDAY FOR DCZ001.
MD...HEAT ADVISORY FROM 12 PM TO 8 PM EDT TUESDAY FOR MDZ003>007-
009>011-013-014-016>018-502.
VA...HEAT ADVISORY FROM 12 PM TO 8 PM EDT TUESDAY FOR VAZ025>031-
036>042-050>057.
WV...HEAT ADVISORY FROM 12 PM TO 8 PM EDT TUESDAY FOR WVZ050>053-
055-502-504.
MARINE...NONE.
&&
PELOQUIN/ROGOWSKI/LASORSAHazardous weather outlook, Aug 6, 5:34 PM EST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
634 PM EDT MON AUG 6 2007
ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-071000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
634 PM EDT MON AUG 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A HEAT ADVISORY HAS BEEN ISSUED TUESDAY FOR LOCATIONS EAST OF THE
ALLEGHENY FRONT BETWEEN NOON AND 8 PM. HEAT INDEX VALUES WILL TOP
OFF AROUND 105 DEGREES. SIMILAR CONDITIONS ARE EXPECTED FOR
WEDNESDAY AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.
Dense Fog, Eastern Grant
- When
- August 7, 1:00 AM EST to 8:00 AM EST
- Where
- Eastern Grant forecast zone
- Reported by
- ASOS
- Coordinates
- 39.105, -79.196 (the zone’s center; the record gives no point)
Automated Surface Observations reported dense fog, reducing visibilities to one quarter mile or less along and west of the Allegheny Front in eastern Grant County, WV.
Dense Fog, Western Grant
- When
- August 7, 1:00 AM EST to 8:00 AM EST
- Where
- Western Grant forecast zone
- Reported by
- ASOS
- Coordinates
- 39.105, -79.196 (the zone’s center; the record gives no point)
Automated Surface Observations reported dense fog, reducing visibilities to one quarter mile or less along and west of the Allegheny Front in western Grant County, WV.
Dense Fog, Eastern Mineral
- When
- August 7, 1:00 AM EST to 8:00 AM EST
- Where
- Eastern Mineral forecast zone
- Reported by
- ASOS
- Coordinates
- 39.415, -78.944 (the zone’s center; the record gives no point)
Automated Surface Observations reported dense fog, reducing visibilities to one quarter mile or less along and west of the Allegheny Front in eastern Mineral County, WV.
Dense Fog, Western Mineral
- When
- August 7, 1:00 AM EST to 8:00 AM EST
- Where
- Western Mineral forecast zone
- Reported by
- ASOS
- Coordinates
- 39.415, -78.944 (the zone’s center; the record gives no point)
Automated Surface Observations reported dense fog, reducing visibilities to one quarter mile or less along and west of the Allegheny Front in western Mineral County, WV.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arkansas, August 7 to 17, 20073 deaths · 45 events
- Damaging Wind in Illinois, August 7, 20071 death · 1 injured · 50 kt wind · 1 event
- Lightning Strike in Alabama, August 7, 20071 death · 1 event
- Flash Flooding and Hail in Ohio, August 7, 2007$3.8 million · 1 in hail · 11 events
- Flash Flooding and Flooding in Illinois, August 7, 2007$4.1 million · 6 events
- Hail and Damaging Winds in North Dakota, August 7, 2007$430,000 · 82 kt wind · 7 events
- Flash Flood and Hail in Iowa, August 7, 2007$245,000 · 70 kt wind · 11 events
- Lightning Strike in Florida, August 7, 2007$375,000 · 1 event
- Damaging Winds in Pennsylvania, August 7, 2007$70,000 · 55 kt wind · 3 events
- Hail and Lightning Strike in Nebraska, August 7, 2007$50,000 · 1 in hail · 5 events
- Damaging Winds in Pennsylvania, August 7, 2007$35,000 · 50 kt wind · 7 events
- Tornado and Damaging Winds in Pennsylvania, August 7, 2007EF1 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51801, 51802, 51803, 51804.